19-01-2019 03:17 PM
Thanks Helena and others for the helpful replies. The last couple of days have not been too bad as I've taken your advice and been drinking far more fluids. I also been far more liberal with the QV cream and letting it dry as long as possible. Hopefully my skin will not get worse but knowing about Polymem is useful.
19-01-2019 11:26 AM
Definitely plenty of fluid as it helps with the dehydration effects of rads, they recommended me 2 litres a day.
There is a dressing that they prescribed me which is used when the skin breaks down called Polymem, I was given some as mine started to under my breast in the fold and also the area around my nipple was sore, it was really good and especially around the nipple as it acted as a barrier between my skin and bra.
As you will see on here not everyone experiences side effects after the rads have finished, I just had this little issue for a few days in the two weeks after I finished which when they told me that it would peak, my skin went quite dark and pink around where I had the boosters but nothing more, they have to tell you about the potential side effects though.
The only other thing I would say is listen to your body and rest when it tells you to. I would find that if I did not take in enough fluids in the day, by late afternoon I would need to have a nap for 10 minutes and then I was fine again.
19-01-2019 11:00 AM
17-01-2019 11:02 PM
Congratulations! It's a great feeling isn't it? I am still feeling fab thank you. Lots of energy and no ill-effects. Hope this continues!!! I will check out that thread you mentioned!
Love Jane xxx
17-01-2019 05:12 PM
17-01-2019 04:57 PM
hi, I've just joined this thread as was desperately seeking advice on side effects of radiotherapy. I have completed 8 sessions out of 15 in total but my skin is already sore and have been told it will get worse till it peaks well after treatment is finished! So I am dreading the next few weeks to be honest, especially after I have just recovered from chemo. I've been advised only to use QV cream on my skin, nothing else. Also to go braless and get as much air around the breast as is possible (or decent!). After reading your replies, I think I must drink more water. Any other advice very welcome indeed.
16-01-2019 10:32 PM
16-01-2019 06:29 PM
16-01-2019 05:17 PM - edited 16-01-2019 05:18 PM
Number one today....
Realised I now have absolutley no modesty left as I was chatting to the young male radiographer afterwards totally topless and didn't notice! Of course he would have been watching the whole thing anyway, but thats kind of different as I couldn't see him!!
16-01-2019 01:42 PM
I finished last Thursday, my follow up consultation's tomorrow, and (says she touching wood) I have had no side effects at all, not even warm or pink! Now being a week out, does anybody know whether I can relax and stop waiting for them yet?
15-01-2019 08:57 PM
14-01-2019 07:55 PM
14-01-2019 06:13 PM
Yay that is good news you now have a start date and something to work to, before you know where you are you will be at your last session.
Moisturise your skin 2/3 times a day, and make sure that you do not do it less than 2 hours before a session, drink plenty of fluid, I was recommended to take a good 2 litres a day, as that will help with the potential dehydration effects from the rads which can cause fatigue and most of all listen to your body, it will tell you when you need to rest. Take a good book with you as there will probably be occasions where you will be waiting around a lot, I know when I had mine they were very often running 30 mins late..
If someone offers to take you to and from the sessions take advantage of that, I dont know how long your journey will be but if the help is offered take it, also it allows your friends/family to feel that they are helping you even in some small way.
Sending you hugs
14-01-2019 01:59 PM
13-01-2019 10:06 AM
Thank you Jmag81! Good to know that some people don't get any side effects from Tamoxifen.
And well done you keeping up a full time job whilst undertaking treatment and looking after a 2 year old.
I have a 5 year old and hoping also to work as much as possible (apart from attending the treatment).x
11-01-2019 12:21 PM